MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-03
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The disposable stapler sheath referenced in this complaint was disposed after use and will not be returned to intuitive surgical, inc.(isi) for failure analysis.Therefore, the root cause of the customer reported failure could not be determined.A follow-up mdr will be submitted if additional information is received.A review of the submitted image was performed by an isi failure analysis engineer (fae).The following additional information was provided: the images of the disposable stapler sheath show a cut at the distal end of the sheath.Fae indicated that there does not appear to be a material missing on the sheath.The fae lists external collisions with other instruments or the cannula edge (during instrument removal) as possible causes that could lead to this damage.Both are considered instrument mishandling and misuse.A review of the system logs using the documented event date of (b)(6) 2021 was executed and results identified use of a stapler 45 instrument lot#: t10190926, sequence: 0098 ,during the procedure.The instrument was fired twice using green stapler reloads on system sk0783.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.The stapler sheath is a single-use disposable accessory intended to cover the stapler wrist and the lower shaft to prevent tissue from being drawn into the moving/rotating components of the instrument.An installation tool (packaged with the sheath) aids in installation, removal and repositioning of the sheath.This event is being reported as an adverse event and malfunction based on the following conclusion: it was reported that after successfully completing a da vinci-assisted low anterior resection procedure, a "defect" on the disposable stapler sheath was identified.The user was unsure if a fragment from the accessory might have fallen inside the patient during intraoperative use.The stapler sheath was not returned for failure analysis.Therefore isi is unable to confirm if there was a fragment missing from the stapler sheath and the cause of the reported "defect" cannot be determined.Additionally, if there was a fragment from the stapler sheath, the location of the missing fragment is unknown and it is unclear if a fragment may have fallen inside the patient and was retained.Follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.
 
Event or Problem Description
It was reported that after successfully completing a da vinci-assisted low anterior resection procedure, the user conducted an inspection and found a "defect" on the disposable stapler sheath.The user was unsure if a fragment actually fell inside the patient during intraoperative use.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information from the isi clinical sales representative (csr) regarding the reported event: there was no known issue with the stapler 45 instrument during the procedure.The customer was unable to confirm if a fragment from the stapler sheath may have fallen inside the patient.X-ray examination was performed after the procedure and found no visible retained fragment.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11868037
Report Number2955842-2021-10551
Device Sequence Number14383879
Product Code NAY
UDI-Device Identifier00886874111130
UDI-Public(01)00886874111130(10)M90200220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-03
Device Catalogue Number410370
Device Lot NumberM90200220
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1